Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Brownsville, TX

December 11, 2021

NWS Brownsville, TX issued this small craft advisory at Dec 11, 2021, 4:13 PM CST. It took effect at Dec 11, 2021, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2021, 4:13 PM CST (22:13 UTC)
In effect from
Dec 11, 2021, 6:00 PM CST
Expired
Dec 12, 2021, 9:00 AM CST
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

090 
WHUS74 KBRO 112213
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
413 PM CST Sat Dec 11 2021

GMZ130-132-135-120600-
/O.CON.KBRO.GL.W.0006.000000T0000Z-211212T0000Z/
/O.NEW.KBRO.SC.Y.0066.211212T0000Z-211212T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
413 PM CST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt. For the Small Craft Advisory, north winds 
  15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...For the Gale Warning, very rough bay
  conditions.  For the Small Craft Advisory, rough on the bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ150-155-170-175-120615-
/O.CON.KBRO.GL.W.0006.000000T0000Z-211212T0000Z/
/O.NEW.KBRO.SC.Y.0066.211212T0000Z-211212T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
413 PM CST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 9 feet. For the Small Craft 
  Advisory, north winds 20 to 30 kt and seas 7 to 10 feet 
  expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, until 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

53
3 follow-up statements
040 
WHUS74 KBRO 120330
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
930 PM CST Sat Dec 11 2021

GMZ130-132-135-120600-
/O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
930 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds around 20 kt with frequent gusts up to 25 
  kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-121130-
/O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
930 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

53
668 
WHUS74 KBRO 120605
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1205 AM CST Sun Dec 12 2021

GMZ130-132-135-120715-
/O.EXP.KBRO.SC.Y.0066.000000T0000Z-211212T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1205 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The gusty north winds over the Laguna Madre have diminished
tonight. Accordingly, will allow the Small Craft Advisory to
expire for the Bay waters. 

$$

GMZ150-155-170-175-121415-
/O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1205 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS74 KBRO 120942
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
342 AM CST Sun Dec 12 2021

GMZ150-155-170-175-121500-
/O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
342 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North to Northeast winds 20 to 25 kt and seas 5 to 7 
  feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:47 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 11, 2:47 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
247 PM CST Sat Dec 11 2021

.SHORT TERM (Now through Sunday Night): Cold front has swept through
the region with a bang producing 45-50+ mph gusts with temperatures
falling off into the 60s. Winds still gusting to 40+ mph in the wind
advisory location (Coastal counties) and temperatures have been
steadily holding in the low to mid 60s. Cold air advection and a
tapering off of the winds commence this evening with some west to
east breaks in the overcast skies. Rain chances should be over for
the time being. Temperatures fall steadily bottoming out into the
mid 40s to lower 50s with part of a 1028mb surface ridge nosing into
Deep South Texas tonight.

A Mid-level (50h) stretched out shortwave crosses Texas Sunday with
a weak coastal trough setting up just offshore the lower TX coast.
This will maintain a fair amount of clouds along and east of I69C
with some periods of partly cloudy skies westward.  Temperatures
remain slightly below normal with northerly winds persisting and
limited sunshine to modify the airmass. 12Z model Temperature
guidance consensus came in slightly cooler with mid to upper 60s and
with reasoning mentioned have decided to run with this trend.

Surface ridge heads east Saturday evening with wind veering east as
the today's cold front stalls to our south and the coastal trough
edges closer to the coast.  Models suggesting some rain moving
inland later tomorrow night and temperatures rebounding. Moisture is
not that deep so will keep rain chances to a minimum and light.
Overnight lows recover about 10 degrees over Saturday morning
expected temperatures.

.LONG TERM (Monday through Saturday): Mid-level ridging over the
Gulf of Mexico will build westward into deep south Texas Monday into
Tuesday. At the surface, a weak boundary off the lower Texas coast
initially, is expected to lift northwestward as a warm front on
Monday. A few showers will be possible on Monday, mainly near the
coast, as this feature advances northward. Highs temperatures on
Monday will be in the 70s with a mix of sun and clouds. The 500mb
ridge overhead will provide subsidence across the region through the
period. The persistent onshore flow will allow temperatures to warm
and low level moisture to increase through the week. Surface low
pressure across the Plains will strengthen the pressure gradient and
increase southerly winds Wednesday into Thursday. The combination of
breezy southerly winds and ridging overhead will allow temperatures
Wednesday and Thursday to climb well into the 80s with a few 90s
possible in portions of Starr and Zapata Counties. Also, high
temperatures by midweek may approach or exceed record highs,
especially at Brownsville. The next cold front approaches the
region very late in the period.

&&

.MARINE (Now through Sunday Night): Gale warning to remain in
effect until 6 pm and will likely be followed up with a Small
Craft Advisory through at least Sunday morning. Winds do then drop
off significantly for Sunday and seas should begin to subside
steadily as surface high pressure heads east weakening the
pressure gradient.

Monday through Wednesday Night: Favorable marine conditions will
prevail Monday and Tuesday with high pressure in control. A weak
boundary along the lower Texas coast may generate a few showers
across the marine areas on Monday. Otherwise, light onshore flow and
low to moderate seas are expected through Tuesday. The pressure
gradient will strengthen by midweek as low pressure develops across
the Plains. The increasing winds and building seas may lead to
exercise caution conditions Wednesday into Thursday.

&&

.FIRE WEATHER: Range fire conditions are occurring out west and
approaching some criteria in the east as winds remain elevated and
RH continues to fall but not as low due to lower daytime temperatures.
Subtle RH recovery tonight and winds to diminish but remain gusty
near the coast until Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  54  67  62  78 /  10  10  20  20
BROWNSVILLE          53  67  62  81 /  10  10  20  20
HARLINGEN            50  67  59  79 /   0   0  20  20
MCALLEN              49  67  59  79 /   0   0  10   0
RIO GRANDE CITY      47  67  57  79 /   0   0  10   0
SOUTH PADRE ISLAND   60  69  66  76 /  10  10  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ251-254>257-351.

GM...Gale Warning until 6 PM CST this evening for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...59-GB
Long Term...63-KC
IDSS...67-Mejia
Hazardous weather outlook, Dec 11, 4:12 PM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 PM CST Sat Dec 11 2021

TXZ248>257-351-353-122215-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
412 PM CST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and Boca Chica State Park.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents will be possible at the local
beaches on Sunday and again from mid to late week.

Near record high temperatures will be possible for portions of
Deep South Texas on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-122215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
412 PM CST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Gale Warning remains in effect for all of the lower Texas
Coastal and Gulf Waters until 6 PM this evening.

Small Craft Advisory conditions will then continue on the Laguna
Madre this evening and on the Gulf Waters tonight into Sunday
morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions will continue on the Gulf Waters
through part of Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 11, 10:50 AM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1050 AM CST Sat Dec 11 2021

TXZ253>257-353-111900-
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista,
and San Manuel
1050 AM CST Sat Dec 11 2021

...STRONG NORTH WINDS WITH A COLD FRONT LATE THIS MORNING...

The advertised cold front is moving through the Middle Rio Grande
Valley and will track across the Lower Rio Grande Valley by Noon.
North winds are increasing rapidly behind the front and gusting 40
to 45 mph. Sustained winds of 25 to 30 mph with gusts up to 45 mph
can be expected a few hours behind front before tapering off 20 to
25 mph gusts 35 mph for the later half of the afternoon.
Temperatures will slowly fall.

Gusty winds could blow around unsecured objects. Tree limbs could
be blown down and a few power outages may result.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects and Christmas decorations
if possible.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:03 PM CSTGale WarningBRO22 hr
Dec 10, 8:03 PM CSTSmall Craft AdvisoryBRO14 hr
Dec 11, 2:49 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy15 hr
Dec 11, 4:44 PM CSTRip Current StatementBROKenedy25 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.